Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 76, NWS North Platte, NE

May 25, 2013Frontier County, Hayes County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 25, 2013, 12:37 AM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2013, 12:37 AM CDT (05:37 UTC)
Expired
May 25, 2013, 1:30 AM CDT
In force
53 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 3:37 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1521 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.6
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WUUS53 KLBF 250537
SVRLBF
NEC063-085-111-250630-
/O.NEW.KLBF.SV.W.0076.130525T0537Z-130525T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1237 AM CDT SAT MAY 25 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  EAST CENTRAL HAYES COUNTY IN SOUTHWEST NEBRASKA...
  EXTREME SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 130 AM CDT

* AT 1236 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  NORTHWEST OF RED WILLOW RESERVOIR STATE RECREATION AREA...AND
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CURTIS...MAYWOOD...STOCKVILLE...MOOREFIELD...DANCING LEAF EARTH
  LODGE AND ORAFINO.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 31 AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4051 10095 4071 10075 4071 10021 4050 10016
      4039 10078
TIME...MOT...LOC 0537Z 221DEG 20KT 4052 10077

HAIL...1.00IN
WIND...60MPH

$$

SPRINGER
2 follow-up statements
735 
WWUS53 KLBF 250606
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
106 AM CDT SAT MAY 25 2013

NEC085-250616-
/O.CAN.KLBF.SV.W.0076.000000T0000Z-130525T0630Z/
HAYES NE-
106 AM CDT SAT MAY 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAYES COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF HAYES COUNTY.

LAT...LON 4039 10079 4067 10079 4071 10075 4071 10021
      4050 10016 4039 10078
TIME...MOT...LOC 0606Z 221DEG 20KT 4064 10063

$$

NEC063-111-250630-
/O.CON.KLBF.SV.W.0076.000000T0000Z-130525T0630Z/
FRONTIER NE-LINCOLN NE-
106 AM CDT SAT MAY 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN LINCOLN AND FRONTIER COUNTIES UNTIL 130 AM CDT...

AT 101 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAYWOOD...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD...STOCKVILLE...MOOREFIELD...DANCING LEAF EARTH LODGE
AND ORAFINO.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 31 AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4039 10079 4067 10079 4071 10075 4071 10021
      4050 10016 4039 10078
TIME...MOT...LOC 0606Z 221DEG 20KT 4064 10063

HAIL...1.00IN
WIND...60MPH

$$

SPRINGER
159 
WWUS53 KLBF 250628
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
128 AM CDT SAT MAY 25 2013

NEC063-111-250638-
/O.EXP.KLBF.SV.W.0076.000000T0000Z-130525T0630Z/
FRONTIER NE-LINCOLN NE-
128 AM CDT SAT MAY 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN LINCOLN
AND FRONTIER COUNTIES WILL EXPIRE AT 130 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4039 10079 4067 10079 4071 10075 4071 10021
      4050 10016 4039 10078
TIME...MOT...LOC 0628Z 221DEG 20KT 4073 10052

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:42 PM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, May 24, 6:42 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT FRI MAY 24 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 337 PM CDT FRI MAY 24 2013

MAIN CONCERN WITH FORECAST THIS AFTERNOON AND EVENING WILL BE WINDS
OVER NORTH CENTRAL NEBRASKA AND SEVERE WEATHER OVER SOUTHWEST
NEBRASKA. PRESSURE GRADIENT REMAINS TIGHT OVER NORTH CENTRAL
NEBRASKA. STILL HITTING ADVISORY CRITERIA AT SEVERAL PLACES AND JUST
UNDER AT SEVERAL OTHERS SO WILL CONTINUE NPW THROUGH 00Z. TONIGHT
WARM FRONTAL BOUNDARY INTO SOUTHWEST NEBRASKA EARLY THIS AFTERNOON
WITH SKIES CLEARING OVER WESTERN NEBRASKA. STILL DEEP MOISTURE
VALENTINE TO NORTH PLATTE WITH CLOUDS STUBBORN TO BURN OFF. DEW
POINTS IN THE MID TO UPPER 50S. EXPECT CONVECTION TO FIRE IN THE
WARM SECTOR ALONG THE DRY LINE. AS THE ATMOSPHERE CONTINUES TO
DESTABILIZE AND ABUNDANT MOISTURE IN PLACE. COOLER TEMPERATURES
TONIGHT IN THE 50S. HIGHS ON SATURDAY HAVE PUSHED THE ENVELOPE WITH
HIGHER GUIDANCE IN THE UPPER 70S NORTH CENTRAL TO AROUND 90
SOUTHWEST. SIMILAR PARAMETERS SATURDAY AFTERNOON WITH LOW OVER
NORTHWEST KANSAS. WOULD AGAIN EXPECT LOW CLOUDS IN THE AM WITH A
QUICKER BURN OFF AND DESTABILIZATION THROUGH THE AFTERNOON WITH
THUNDERSTORMS ALONG THE DRY LINE THEN PROCEEDING NORTHEAST OVER
NIGHT.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 337 PM CDT FRI MAY 24 2013

THE MAIN FORECAST CHALLENGE WILL BE THE POSSIBILITY FOR SEVERE
WEATHER...SATURDAY NIGHT AND SUNDAY NIGHT. THE SOUTHWEST FLOW
ALOFT WILL KEEP SURFACE LOW PRESSURE IN EASTERN COLORADO.
WHILE WEAK DISTURBANCES WILL BE EMBEDDED IN THE SOUTHWEST FLOW
OVER THE PLAINS...THE MAIN LIFTING MECHANISM FOR THUNDERSTORM
ACTIVITY IN THE HIGH PLAINS LOOKS TO BE A WEAK FRONTAL BOUNDARY
AND INSTABILITY BUILT UP BY DIURNAL HEATING.

THUNDERSTORMS...SOME SEVERE...MAY BE ONGOING AT THE BEGINNING OF THE
PERIOD ACROSS SOUTHWEST AND WESTERN NEBRASKA SATURDAY EVENING.
THE PRESENCE OF A 45KT LLJ WILL HELP MAINTAIN THIS ACTIVITY
OVERNIGHT AS IT VEERS OFF TO THE EAST. STEEP MID LEVEL LAPSE
RATES...DIFFLUENT THICKNESS FIELDS AND AMPLE MOISTURE WILL HELP
MAINTAIN THUNDERSTORMS...POSSIBLY INTO AN MCS.

ATTENTION THEN TURNS TO SUNDAY...WHEN STRONG DIFFERENTIAL HEATING
IN WESTERN NEBRASKA WITH DEWPOINTS IN THE LOW/MID 50S CREATE
FAIRLY STRONG INSTABILITY...POSSIBLY IN EXCESS OF 3000 J/KG.
A WARM FRONT IS GENERALLY FORECAST TO RUN NEAR I80...THEN WEST
INTO THE CENTRAL PANHANDLE BY LATE AFTERNOON. PRIMARY THREATS AT
THIS TIME LOOK TO BE LARGE HAIL AND DAMAGING WINDS. AGAIN...LLJ
WILL STRENGTHEN AFTER DARK AND HELP MAINTAIN THE THUNDERSTORM
ACTIVITY AS IT MOVES EAST.

STORM CHANCES WILL CONTINUE MEMORIAL DAY AS WELL. LITTLE CHANGE IN
OVERALL SYNOPTIC PATTERN. A WARM FRONT AGAIN EXPECTED TO BECOME
POSITIONED ACROSS SOUTHERN NEBRASKA WITH HIGHS TO RANGE FROM UPPER
70S NORTH TO MID 80S SOUTH.

THROUGH THE EXTENDED PERIOD TUESDAY THROUGH FRIDAY...THE HIGH
PLAINS REMAINS IN A SOUTHWEST FLOW PATTERN THROUGH
WEDNESDAY...THEN AS A LONG WAVE TROUGH EJECTS INTO THE NORTHERN
PLAINS THURSDAY AND FRIDAY UPPER FLOW WILL TURN MORE ZONAL. RAIN
CHANCES WILL EXIST THROUGH THE ENTIRE EXTENDED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 638 PM CDT FRI MAY 24 2013

TSTMS WILL BE SCATTERED ACROSS SOUTHWEST NEB THROUGH THE
EVENING...POSSIBLE AFFECTING THE KLBF TAF SITE. STRATUS WILL ONCE
AGAIN DEVELOP LATER...AFTER MIDNIGHT...AS GULF MOISTURE CONTINUES
TO STREAM NORTH INTO THE AREA. MVRF AND LOCAL IFR CAN BE EXPECTED
AS STRATUS DEVELOPS. SFC WINDS WILL BE SOUTH TO SOUTHEAST AT 10 TO
20 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ005>010-026>029-
038.

&&

SHORT TERM...POWER
LONG TERM...ROBERG
AVIATION...TAYLOR
Hazardous weather outlook, May 24, 11:14 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 PM CDT FRI MAY 24 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-260415-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1114 PM CDT FRI MAY 24 2013 /1014 PM MDT FRI MAY 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THE REMAINDER OF
TONIGHT...AND AN ISOLATED SEVERE STORM WILL REMAIN POSSIBLE. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH
MONDAY. RISKS WITH THE STORMS INCLUDE LARGE HAIL...DAMAGING WIND
AND HEAVY RAIN.

FUTURE FORECASTS WILL REFINE THE LOCATION AND TIMING OF STORMS
THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER MAY BE NEEDED SATURDAY AND SUNDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Local storm report, May 24, 9:48 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
948 PM CDT FRI MAY 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             3 S GRAINTON            40.78N 101.29W
05/24/2013  E1.75 INCH       PERKINS            NE   FIRE DEPT/RESCUE

&&

SNIVELY
Special weather statement, May 24, 9:54 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM MDT FRI MAY 24 2013

NEZ035-036-250345-
ARTHUR NE-MCPHERSON NE-
854 PM MDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR AND NORTHWESTERN MCPHERSON
COUNTIES UNTIL 945 PM MDT /1045 PM CDT/...

AT 852 PM MDT/952 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF ARTHUR TO 11 MILES WEST OF TRYON...AND MOVING NORTHEAST AT 35
MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VELMA...
  JENSEN LAKE...
  CALORA...
  THREE MILE LAKE...
  BIG LAMUNYON FLATS...
  SAND BEACH LAKE...
  SAND PUDDIN LAKE...
  LENA...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 115 AND 135.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 198.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 34 AND 44.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS
Special weather statement, May 24, 10:28 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT FRI MAY 24 2013

NEZ023-024-035-036-250415-
ARTHUR NE-GRANT NE-HOOKER NE-MCPHERSON NE-
928 PM MDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...NORTHWESTERN
MCPHERSON...SOUTHWESTERN HOOKER AND SOUTHEASTERN GRANT COUNTIES UNTIL
1015 PM MDT/1115 PM CDT/...

AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF ARTHUR...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREEN LAKE...
  LENA...
  CALORA...
  COGILL LAKE...
  SAND BEACH LAKE...
  BIG LAMUNYON FLATS...
  EAST CODY LAKE...

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 118 AND 138.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 181.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS
Special weather statement, May 24, 10:45 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT FRI MAY 24 2013

NEZ038-250430-
CUSTER NE-
1045 PM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
1130 PM CDT...

AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHEAST CUSTER COUNTY.
THE STRONGEST WAS 7 MILES EAST OF OCONTO...OR 19 MILES SOUTH OF
BROKEN BOW...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BERWYN...
  ANSLEY...
  MASON CITY...
  WESTERVILLE...
  WEISSERT...
  COMSTOCK...
  BURR OAK...
  CUMRO...
  BUCKEYE...
  GAVIN SIDING...
  ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
  WESCOTT...
  BIG OAK CANYON...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 283 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 78 AND 07.

BROOKS
Local storm report, May 24, 11:35 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1135 PM CDT FRI MAY 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 N BIG SPRINGS         41.09N 102.07W
05/24/2013  E0.75 INCH       DEUEL              NE   PUBLIC

0700 PM     HAIL             BRULE                   41.10N 101.89W
05/24/2013  E0.88 INCH       KEITH              NE   PUBLIC

0704 PM     HAIL             VENANGO                 40.76N 102.04W
05/24/2013  E1.25 INCH       PERKINS            NE   PUBLIC

0721 PM     HAIL             6 NW OGALLALA           41.19N 101.80W
05/24/2013  E1.00 INCH       KEITH              NE   PUBLIC

0758 PM     HAIL             2 NW KEYSTONE           41.24N 101.62W
05/24/2013  E1.75 INCH       KEITH              NE   LAW ENFORCEMENT

0804 PM     HAIL             4 NNW KINGSLEY DAM      41.27N 101.69W
05/24/2013  E1.75 INCH       KEITH              NE   PUBLIC

0821 PM     HAIL             8 S GRANT               40.73N 101.73W
05/24/2013  E1.00 INCH       PERKINS            NE   LAW ENFORCEMENT

0836 PM     HAIL             7 NW LEMOYNE            41.36N 101.90W
05/24/2013  E2.00 INCH       KEITH              NE   PUBLIC

0836 PM     HAIL             6 N WALLACE             40.92N 101.16W
05/24/2013  E1.75 INCH       LINCOLN            NE   TRAINED SPOTTER

0845 PM     HAIL             8 SSE GRANT             40.74N 101.67W
05/24/2013  E1.50 INCH       PERKINS            NE   PUBLIC

            IT HAILED FOR 5 MINUTES.

0902 PM     HAIL             8 S MADRID              40.73N 101.54W
05/24/2013  E1.00 INCH       PERKINS            NE   911 CALL CENTER

0936 PM     HAIL             10 S ELSIE              40.70N 101.39W
05/24/2013  E1.75 INCH       PERKINS            NE   LAW ENFORCEMENT

0947 PM     HAIL             3 S GRAINTON            40.78N 101.29W
05/24/2013  E1.75 INCH       PERKINS            NE   FIRE DEPT/RESCUE

&&

SNIVELY
Special weather statement, May 25, 12:30 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 AM CDT SAT MAY 25 2013

NEZ024-025-036-037-250615-
HOOKER NE-LOGAN NE-MCPHERSON NE-THOMAS NE-
1230 AM CDT SAT MAY 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS...EASTERN
MCPHERSON...NORTHWESTERN LOGAN AND SOUTHEASTERN HOOKER COUNTIES UNTIL
115 AM CDT/1215 AM MDT/...

AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF TRYON...MOVING NORTHEAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TRYON...
  SHIMMONS LAKE...
  HIGHWAY 83 CROSSING THE DISMAL RIVER...
  BROWN LAKE...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 121 AND 133.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 196 AND 209.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 26 AND 47.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:15 PM CDTSevere Thunderstorm WarningLBFArthur, Keith45 min
May 24, 8:01 PM CDTSevere Thunderstorm WarningLBFArthur, Keith44 min
May 24, 8:23 PM CDTSevere Thunderstorm WarningLBFChase, Perkins52 min
May 24, 8:25 PM CDTSevere Thunderstorm WarningLBFLincoln50 min
May 24, 8:29 PM CDTSevere Thunderstorm WarningLBFArthur, Keith46 min
May 24, 9:04 PM CDTSevere Thunderstorm WarningLBFLincoln41 min
May 24, 9:15 PM CDTSevere Thunderstorm WarningLBFLincoln, Perkins45 min
May 24, 9:29 PM CDTTornado WarningLBFChase, Hayes, Lincoln, Perkins46 min
May 24, 10:02 PM CDTSevere Thunderstorm WarningLBFLincoln43 min
May 24, 10:15 PM CDTSevere Thunderstorm WarningLBFHayes, Lincoln45 min
May 24, 10:42 PM CDTSevere Thunderstorm WarningLBFHayes, Lincoln63 min
May 24, 11:01 PM CDTSevere Thunderstorm WarningLBFFrontier44 min
May 24, 11:07 PM CDTSevere Thunderstorm WarningLBFLincoln38 min
May 24, 11:43 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln62 min
May 25, 12:41 AM CDTSevere Thunderstorm WarningLBFLincoln49 min
May 25, 1:08 AM CDTAreal Flood AdvisoryLBFCuster6 hr
May 25, 3:26 AM CDTSevere Thunderstorm WarningLBFCuster49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.